I was just too exhausted yesterday to tell you the story of really what didn’t happen. I thought I was scheduled for a steroid injection in my spine. I was all prepared – I smelled pretty and I had pretty, yet not slutty, underwear on. Instead, we sat in the horrid waiting room with generally a skanky group of people for almost two hours before we saw the doctor. For that, we got up at 6:45 am. C’mon people, let’s have some common sense – don’t make people get up early if you’re just going to make them sit in uncomfortable chairs when they’re already in pain. Serious bonus points for the surgeon I see on November 8th – he has four zero gravity chairs in his waiting room. They cost $1400-1700 each, and they’re really comfortable. He also has vending machines with snacks and drinks, and a flat screen tv, I believe. His office told us that he’s often an hour behind, so to be prepared for that. Hey, we’ll be sitting in zero gravity chairs with snacks & beverages, he can take his time.
Hmmm, I got distracted. Back to Dr. Outlaw’s office – I got in to see him. He did all of the same tests as the surgeon I saw on the previous day. Yes, it hurts to try to touch my toes (sad, I used to be able to put my palms on the ground); yes, my left leg is weaker and my reflexes aren’t as good. Yes, my bladder is not happy. Yes, we KNOW that. So, can I have the shot now, can I, can I, can I? No, he still needs to get authorization. Gah, all that…for nothing. I like the doctor though, so at least I wasn’t mad at him. But after two days of doctors testing what I already know is wrong with me, I’m now in more pain than I was a few days ago. Good thing my chiro was back from his vacation today to attempt to alleviate some of the problems.
I think I said something about the Skelaxin I was prescribed, which my insurance didn’t cover because there isn’t a generic. Anyway, $98 down the drain. It doesn’t do anything for me. I also started a Medrol Dosepak yesterday. I especially enjoyed reading about the possible side-effects: “Psychic derangements may appear when corticosteroids are used ranging from euphoria, insomnia, mood swings, personality changes, and severe depression to frank psychotic manifestations. Also, existing emotional instability or psychotic tendencies may be aggravated by corticosteroids. “ Let’s just say if that happens, look for some mighty entertaining blog entries.
The main thing I keep hearing from every doctor is similar to this, “Oh, you have this, this, this and this. Okay. Let me take a look at the MRI. OH, that’s BIG.” Apparently, I either have a high pain tolerance or extreme whining alleviates some of the pain I’m supposed to have. That, or the chiropractor has helped, not to mention that constant ice-pak sitting. Oh yeah, and remember when I said that surgery was probably up to me. Three out of three surgeons surveyed so far agree, it’s only a matter of time. So…not so much up to me. On November 8th, I get the fourth and final opinion.